Author Affiliations: Dermatology Department, Ram ón y Cajal hospital, Madrid, Spain.
Capecitabine is an oral chemotherapeutic agent derived from fluorouracil. Hand-foot syndrome (HFS) is a characteristic skin toxic effect responsible in some cases for drug treatment discontinuation; genital involvement has rarely been reported. Recently, we observed scrotal involvement in 3 patients treated with capecitabine.
An 84-year-old man presented with painful diffuse erythema and erosions in the scrotum of 4 months' duration. He had metastatic sigmoid cancer treated with cyclic capecitabine for 5 months. He had limited periungual involvement. Oral steroids, topical antibiotics, steroids, and antifungal agents were ineffective. While lesions disappeared within 10 days of cessation of capecitabine therapy, they reappeared with resumption of the drug treatment.
Fleta-As ín B, Alc ántara-Gonz ález J, Alonso-Castro L, Truchuelo-D íez M, Ja én-Olasolo P. Genital Erythrodysesthesia as a Severe Manifestation of Capecitabine Therapy: A Report of 3 Cases. Arch Dermatol. 2011;147(9):1123–1124. doi:https://doi.org/10.1001/archdermatol.2011.257
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: